Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 29, 2021, 4:07 PM EDT for Franklin County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 29, 2021, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
775
WWUS81 KILN 292007
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
407 PM EDT Thu Jul 29 2021
OHZ055-056-065-292030-
Licking OH-Fairfield OH-Franklin OH-
407 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN...NORTHWESTERN
FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES UNTIL 430 PM EDT...
At 406 PM EDT, radar indicated a strong thunderstorm over Ohio State
University, moving southeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Upper Arlington,
Gahanna, Hilliard, Pickerington, Worthington, Bexley, Pataskala,
Canal Winchester, Groveport, Minerva Park, Ohio State University,
Beechwood Trails, Easton, Summit Station, Whitehall and Etna.
This includes the following Interstates...
I-70 in Ohio between mile markers 92 and 118.
I-71 in Ohio between mile markers 104 and 120.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3981 8278 4001 8322 4014 8310 4014 8304
4003 8263
TIME...MOT...LOC 2006Z 298DEG 34KT 4003 8301
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:06 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 29, 2:06 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 206 PM EDT Thu Jul 29 2021 .SYNOPSIS... Showers and thunderstorms will weaken as they move into the area this morning. But additional storms will develop this afternoon ahead of a cold front. Once the front moves through tonight, temperatures will become slightly below normal and remain that way into next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MCS has weakened substantially this morning and is primarily east of I-71 as of 14z. There is still some convection that will cross through Delaware and Licking counties associated with an MCV that has formed in the northern tier of this system. Elsewhere, just a few light showers are possible, mainly east of I-71 this morning. Have trended PoPs lower in our west-central Ohio and Miami Valley counties this morning with this precipitation pushing eastward. Visible satellite imagery shows a clear sector beginning to form in portions of NE Indiana into NW Ohio behind this system. Most locations west of I-71 will begin to observe more breaks in the clouds this morning which will help increase insolation and total amount of destabilization. With the lull in precipitation, the best instability looks to be in our western counties down into the Tri-state area. SREF ensemble mean still has around 3000 J/kg of MLCAPE developing this afternoon closer towards the Cincinnati metro. While CAMs are in moderate disagreement (between each other and consecutive runs of the same model) in the evolution and location of afternoon storms, there does appear to be a more prominent signal for the strongest convection developing in portions of Illinois/Indiana which will sink southward and impact portions of our southwestern counties later this afternoon. The timeframe of greatest concern is currently from about 4pm-9pm for our western counties down into the Tri-state area. The primary threat is still for damaging winds and large hail with localized flooding possible due to the heavy downpours. While our environment isn't the most favorable for tornadoes, there are still a number of parameters advantageous for tornadogenesis, and therefore cannot rule out an isolated tornado forming during the storms this afternoon/evening. For our remaining eastern locations, there appears to be greater uncertainty with the development and organization of storms. Expecting there to be isolated to scattered storms that begin firing off again around 18z if not slightly earlier, with PoPs diminishing from north to south beginning in the late afternoon/early evening. The primary severe threat looks to end by the late evening hours, but there still may be a few storms that linger until about midnight. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Storms will probably still be ongoing at the beginning of the period but then clear the area in the evening. Severe threat will continue until that happens. Cannot rule out some additional showers dropping into central Ohio as a cold front moves through later in the night. The front will move through the entire area by daybreak Friday. High pressure will then start to build in on Friday with conditions being not quite as warm and not as humid. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Area will be under a northwest flow aloft to start the long term, with a broad trough present over the Eastern CONUS. Weak surface high pressure forming beneath the confluent upper flow should provide mainly dry conditions Friday night and Saturday, though a weak disturbance may trigger a few showers in southwest counties. A limited threat for showers and thunderstorms spreads across the entire FA Sunday as a batch of short wave energy rounding the base of the sharpening upper trough enhances lift. A lack of weather producing features and moisture points to mainly dry weather for Monday through Wednesday, with precip chances confined to isolated showers and thunderstorms Wednesday due to disturbances associated with the persistent upper trough. Lower than average geopotential heights signal below normal temperatures through the period. Expect highs within a few degrees of 80 Saturday through Tuesday, rising to the low and mid 80s Wednesday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Scattered storms expected to develop this afternoon and linger into the late evening hours. Some of these storms will be strong to severe. Have included a tempo group at every taf site to indicate potential timing of TSRA based on latest model guidance. Heavy downpours will lead to reduced vsbys and some MVFR CIG reductions - IFR reductions are less likely but could happen briefly in stronger storms. Strong wind gusts and large hail will be the primary threats with these storms. Included an increase in wind gusts to near 25 kts in the tempo group, but will monitor trends and amend if stronger gusts are expected with thunderstorms. Thunderstorm threat diminishes this evening from north to south, but a few storms could linger until about midnight for our southern taf sites. Afterwards, a number of sites will observe MVFR CIG and vsby reductions overnight with the passing cold front. Surface winds will shift towards the north-northwest, but remain fairly light below 10 kts overnight. May have held onto MVFR CIGs longer than needed, but CIG improvement to VFR is expected around sunrise on Friday. Prevailing VFR expected the remainder of the taf period on Friday with light northerly winds. .OUTLOOK... MVFR ceilings and visibilities are possible Saturday night into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...Clark SHORT TERM... LONG TERM...Coniglio AVIATION...Clark
Hazardous weather outlook, Jul 29, 5:10 AM EDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 510 AM EDT Thu Jul 29 2021 INZ050-OHZ026-034-035-042>046-051>056-060>065-072>074-080-300915- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Highland- 510 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms this morning are not expected to be severe. However, additional thunderstorms are forecast to develop this afternoon. A few severe storms will be possible with damaging winds being the primary threat. Large hail or an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. INZ058-059-066-073>075-080-KYZ089>100-OHZ070-071-077>079-081-082-088- 300915- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Butler-Warren-Hamilton-Clermont-Brown-Adams- Pike-Scioto- 510 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. The heat index will be between 95 and 100 this afternoon. Thunderstorms will develop and move across the area this afternoon into the evening. A few severe storms will be possible with damaging winds being the primary threat. Large hail or an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jul 29, 3:13 PM EDT, 54 minutes before
Special Weather Statement National Weather Service Wilmington OH 313 PM EDT Thu Jul 29 2021 OHZ056-291930- Licking OH- 313 PM EDT Thu Jul 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LICKING COUNTY UNTIL 330 PM EDT... At 313 PM EDT, radar indicated a strong thunderstorm near Hanover, moving southeast at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Locations impacted include... Hanover, Marne, Toboso and Fallsburg. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4002 8220 4009 8232 4024 8233 4024 8218 TIME...MOT...LOC 1913Z 292DEG 27KT 4017 8224 Hatzos
Local storm report, Jul 29, 3:27 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 2 N DOWNTOWN COLUMBUS 39.99N 83.01W
07/29/2021 M1.00 INCH FRANKLIN OH PUBLIC
MULTIPLE REPORTS OF QUARTER SIZED HAI NEAR SHORT NORTH
AND DOWNTOWN COLUMBUS.
&&
MECSpecial weather statement, Jul 29, 3:37 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
337 PM EDT Thu Jul 29 2021
OHZ045-046-055-292000-
Delaware OH-Franklin OH-Union OH-
337 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...DELAWARE AND
SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 400 PM EDT...
At 337 PM EDT, radar indicated a strong thunderstorm over Powell,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Delaware, Upper
Arlington, Gahanna, Worthington, Powell, Sunbury, Plain City, Minerva
Park, New California, Polaris, Easton, New Albany, Shawnee Hills,
Galena, Ostrander and Riverlea.
This includes I-71 in Ohio between mile markers 114 and 135.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3996 8278 4009 8321 4011 8321 4011 8329
4034 8325 4032 8275
TIME...MOT...LOC 1937Z 277DEG 41KT 4019 8310
HatzosSpecial weather statement, Jul 29, 3:44 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
344 PM EDT Thu Jul 29 2021
OHZ052>054-292015-
Champaign OH-Madison OH-Clark OH-
344 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHAMPAIGN...
NORTHEASTERN CLARK AND NORTHEASTERN MADISON COUNTIES UNTIL 415 PM
EDT...
At 344 PM EDT, radar indicated a strong thunderstorm near
Mechanicsburg, moving southeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Urbana, London, West Jefferson, Mechanicsburg, Choctaw Lake,
Brighton, Lafayette, South Vienna, Catawba, Mutual, Rosedale,
Resaca, Powhattan, Catawba Station, Plumwood and New Moorefield.
This includes I-70 in Ohio between mile markers 67 and 81.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4012 8350 4011 8344 4009 8328 3991 8334
3988 8351 4001 8375 4015 8372
TIME...MOT...LOC 1944Z 296DEG 36KT 4006 8361
HatzosSpecial weather statement, Jul 29, 4:06 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
406 PM EDT Thu Jul 29 2021
OHZ056-292030-
Licking OH-
406 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY UNTIL 430 PM
EDT...
At 405 PM EDT, radar indicated a strong thunderstorm over Johnstown,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Newark, Heath, Granville, Pataskala, Johnstown, Utica, Hanover,
Granville South, Marne, Jersey, Alexandria, Hartford, St.
Louisville, Toboso, Fredonia, Purity and Fallsburg.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3999 8221 4005 8274 4024 8275 4025 8248
4024 8218
TIME...MOT...LOC 2005Z 274DEG 32KT 4015 8268
HatzosSpecial weather statement, Jul 29, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
407 PM EDT Thu Jul 29 2021
OHZ055-056-065-292030-
Licking OH-Fairfield OH-Franklin OH-
407 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN...NORTHWESTERN
FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES UNTIL 430 PM EDT...
At 406 PM EDT, radar indicated a strong thunderstorm over Ohio State
University, moving southeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Upper Arlington,
Gahanna, Hilliard, Pickerington, Worthington, Bexley, Pataskala,
Canal Winchester, Groveport, Minerva Park, Ohio State University,
Beechwood Trails, Easton, Summit Station, Whitehall and Etna.
This includes the following Interstates...
I-70 in Ohio between mile markers 92 and 118.
I-71 in Ohio between mile markers 104 and 120.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3981 8278 4001 8322 4014 8310 4014 8304
4003 8263
TIME...MOT...LOC 2006Z 298DEG 34KT 4003 8301
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:30 AM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 60 min |
| Jul 29, 7:19 AM EDT | Special Weather Statement | ILN | Darke | 41 min |
| Jul 29, 9:51 AM EDT | Special Weather Statement | ILN | Licking | 39 min |
| Jul 29, 2:29 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
| Jul 29, 2:49 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking | 41 min |
| Jul 29, 3:13 PM EDT | Special Weather Statement | ILN | Licking | 17 min |
| Jul 29, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 47 min |
| Jul 29, 3:37 PM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| Jul 29, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking, Madison, Union | 24 min |
| Jul 29, 3:44 PM EDT | Special Weather Statement | ILN | Madison | 31 min |
| Jul 29, 3:50 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin | 40 min |
| Jul 29, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison | 48 min |
| Jul 29, 4:06 PM EDT | Areal Flood Advisory | ILN | Franklin | 114 min |
| Jul 29, 4:06 PM EDT | Special Weather Statement | ILN | Licking | 24 min |
| Jul 29, 4:24 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 37 min |
| Jul 29, 4:35 PM EDT | Special Weather Statement | ILN | Clark, Madison | 25 min |
| Jul 29, 4:43 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway | 47 min |
| Jul 29, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Madison | 42 min |
| Jul 29, 5:00 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 45 min |
| Jul 29, 5:01 PM EDT | Areal Flood Advisory | ILN | Clark, Franklin, Madison, Pickaway | 85 min |
| Jul 29, 5:20 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 25 min |
| Jul 29, 5:24 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Ross | 66 min |
| Jul 29, 5:44 PM EDT | Special Weather Statement | ILN | Greene | 31 min |
| Jul 29, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 62 min |
| Jul 29, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene | 47 min |
| Jul 29, 6:34 PM EDT | Areal Flood Advisory | ILN | Fayette, Greene, Highland, Pickaway, Pike, Ross | 3 hr |
| Jul 29, 6:51 PM EDT | Special Weather Statement | ILN | Fayette, Greene | 24 min |
| Jul 29, 6:55 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 35 min |
| Jul 29, 7:02 PM EDT | Special Weather Statement | ILN | Clinton | 28 min |
| Jul 29, 7:25 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 35 min |
| Jul 29, 7:26 PM EDT | Special Weather Statement | ILN | Highland | 34 min |
| Jul 29, 7:45 PM EDT | Areal Flood Advisory | ILN | Adams, Clinton, Fayette, Greene, Highland, Pike and 1 more | 4 hr |
| Jul 29, 7:52 PM EDT | Special Weather Statement | ILN | Adams, Highland | 38 min |
| Jul 29, 6:20 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Ripley | 40 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.